Taking Atripla, Trizivir and Viread
Feb 26, 2013
My partner told me that his regimen includes Atripla, Trizivir and Viread, prescribed by his doctor. I read about Atripla and the drug info sheet lists Trizivir and Viread as drugs that should not be taken with it.
Is this a case of incorrect prescription or there really are cases where this is needed or, at least, acceptable?
Response from Dr. Young
Hi and thanks for posting.
There must be some confusion about your partner's regimen. Atripla (alone) is a complete regimen and nearly always does not require any additional medications. Indeed, Viread (tenofovir) is contained within the Atripla.
Trizivir is only rarely used anymore in initial therapy (though had once been a quite popular regimen). Atripla and Trizivir would never prescribed together, since there's a lot of functional overlap between the NRTIs in the two combo pills.
I'd have your partner double check with his prescriber for clarification about his treatments.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Insertive Oral Sex Worried I Have HIV
- Bloody Nose After Unprotected Anal Sex Worried I Have HIV
- Cold Feet After Breast Sucking Worried I Have HIV
- Hpv After Needle Stick Sign Of HIV AIDS
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Swollen Lymph Glands After Swallowing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.